Tuesday, April 26, 2011

V is for Victoza.....

Victoza is a drug that was approved Jan 25th 2010 for the management of type 2 diabetes.  It is not an insulin, yet it is an injectable.  It helps your pancreas produce insulin and hinders the liver from producing glucose thus lowering blood sugar levels.  The best "side effect" is that is slows down the emptying of the stomach so you maintain a full fill longer.  I started using Victoza on Feb 11th and by April 11th I had lost 20lbs.  It has been amazing. I no longer felt hungry.  I actually had to force myself to eat.  I no longer worry about what I am going to eat or feel the need that I have to eat everything on my plate. The draw back is that this medication is extremely expensive.  Fortunately, my insurance pays for it, however my hubby has lost his job and we cannot even afford to pay the co-pay. What this means is that the Dr has given me samples of something else and I am not as happy with it. Victoza has been like a miracle for me since I am in need to lose about 100 lbs. So I will use the samples and when my husband gets a job, I will get a Rx for the Victoza.  YES, it does have some adverse side effects but doesn't every Rx that you have to take.  I just pray I will not suffer from those.
Stay Healthy my friends.......

3 comments:

Sharon K. Mayhew said...

My Nanny has Type II Diabetes. I'm so glad you shared this today. I'm going to check and see if she has heard of it.

Have you check the manufacturers website? Lots of drug companies have programs to help people in tight situations. I hope things turn around for your husband soon.

Best wishes!

Susan Kane said...

Enjoyed your perspective on Victoza--my blood sugar is "a little high" but not diagnosed as diabetes. If my dr. decides I need meds., I will ask about this. Thanks. I'll be checking in on you.

smilingldsgirl said...

I started with the victoza and the side effects were rough. Nausea vomiting. I literally could not hold any food down. Wasn't worth it for me. I also didn't notice a big change in my blood sugar levels.
I may try one more time but we will see. Hope your husband finds a job. Good luck!